Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 14, 2012, 7:07 PM CDT for Lowndes County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 7:07 PM CDT (00:07 UTC)
- Expired
- Oct 14, 2012, 8:05 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
273
WWUS84 KJAN 150007
SPSJAN
MSZ030-031-150105-
LOWNDES MS-CLAY MS-
707 PM CDT SUN OCT 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN OCT 14 2012
...ISOLATED STRONG STORM PASSING NEAR WEST POINT...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WEST POINT AT 706 PM CDT...MOVING
EAST AT 25 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD COLUMBUS AIR BASE
BEFORE 800 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CLAY AND NORTHEASTERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3360 8826 3351 8864 3368 8879 3371 8871
3368 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0006Z 253DEG 24KT 3362 8865
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:20 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 14, 4:20 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 PM CDT SUN OCT 14 2012 .SHORT TERM... SHOWERS/THUNDERSTORM ACTIVITY ASSOCIATED WITH THE PREFRONTAL TROUGH HAS ALL BUT DIMINISHED ACROSS THE ARKLAMISS THIS AFTERNOON LEAVING JUST A FEW LIGHT SHOWERS PASSING OVER AREAS S OF THE NATCHEZ TRACE. CLEARING CLOUD COVER ACROSS THE DELTA/NE LA HAS ALLOWED HEATING TO WARM TEMPS INTO THE UPPER 70S/LOWER 80S ACCOMPANIED BY DEW POINTS IN THE UPPER 60S/NEAR 70. LATEST RUC ANALYSIS SHOWS UNCAPPED SBCAPE VALUES HAVE CLIMBED ABOVE 1500J/KG ACROSS THESE AREAS JUST AHEAD OF THE COLD FRONT. FORCING ASSOCIATED WITH THE LEFT EXIT REGION OF A STRENGTHENING UPPER JET STREAK NOSING IN FROM THE WEST WILL BEGIN TO OVERSPREAD THESE UNSTABLE AREAS OVER THE NEXT 2 TO 3 HOURS AND WOULD NOT BE SURPRISED IF AT LEAST A COUPLE STORMS DEVELOPED ALONG THE FRONT AS WE HEAD INTO EVENING. DEEP LAYER SHEAR OF ~30KTS REMAINS SUFFICIENT YET MARGINAL FOR SEVERE STORMS SO THE SEVERE WEATHER RISK WITH ANY OF THIS ACTIVITY IS NOT A SLAM DUNK...BUT IS NOT OUT OF THE QUESTION. WIND GUSTS WILL BE THE PRIMARY RISK IF ANYTHING CAN GET GOING...BUT A TORNADO ISN'T COMPLETELY OUT OF THE QUESTION AS LOW LEVEL SHEAR IN EXCESS OF 20KTS REMAINS ACROSS THIS REGION. WILL KEEP THESE RISKS MENTIONED IN THE HWO THROUGH THE EVENING. THE CONVECTIVE POTENTIAL HEADED INTO THE LATTER PART OF THE EVENING WILL MOST LIKELY BE DOMINATED BY WHAT CAN GET GOING THROUGH EARLY EVENING. IF STORMS DEVELOP THEN A FEW MAY PERSIST AND PUSH SE TOWARD THE NATCHEZ TRACE CORRIDOR AS THE STRONG LIFT PUSHES IN...BUT IF NOTHING DEVELOPS WE MAY NOT SEE MUCH PERSIST PAST 8 OR 9 PM. GIVEN THE STRENGTH OF THE FORCING...ITS PLAUSIBLE WE COULD SEE ISOLATED SHOWERS AHEAD OF THE FRONT THROUGH MOST OF THE NIGHT REGARDLESS. HIGH PRESSURE IN WAKE OF THE FRONT WILL OVERSPREAD THE REGION TOMORROW KEEPING THINGS DRY THROUGH THE MIDDLE OF THE WEEK. TEMPS THROUGH THIS TIME WILL BE MUCH MORE SEASONAL ALTHOUGH HIGHS WILL STILL BE COMING IN A TAD ABOVE NORMAL. RELEVANT SECTIONS OF THE PREVIOUS LONGER TERM DISCUSSION HAVE BEEN APPENDED BELOW. /BK/ .LONG TERM... BY WED...A VIGOROUS H5 S/WV TROUGH WILL PIVOT INTO THE CNTRL PLAINS. DEEP SFC CYCLOGENESIS IS PROGGED TO OCCUR WITH A SUB 995MB SFC LOW ACROSS MID/UPPER MS VALLEY THAT WILL BRING A POTENT COLD FRONT TOWARDS THE REGION. AHEAD OF THE FRONT...PWATS WILL SURGE FROM S/SW FLOW LATE WED/ERLY THURS TO NEAR 1.6-1.8" AS SFC DEWPOINTS CLIMB BACK INTO THE LOW 60S. ATTM...TIMING OF FROPA IS THURS MRNG PER 00Z EC/GFS WITH LOW INSTABILITY BUT MODEST KINEMATICS. WILL HAVE TO KEEP WATCH OF THIS SYSTEM IF SLOWER TIMING /AS 12Z ECMWF HINTED AT/ RESULTS IN GREATER CONVECTIVE POTENTIAL IF FROPA OCCURS THURS AFTN. INCREASED POPS ABOVE MEXMOS TOWARDS ECMEX VALUES THURS MRNG FOR NW AREAS WITH DECREASING RAIN CHANCES BY THURS AFTN/NGT FROM NW TO SE. EC/GFS ARE AT ODDS WITH DEGREE OF CAA AS EC KEEPS COOLER H85 TEMPS N/W OF REGION WHILE GFS BARRELS SINGLE DIGIT H85 TEMPS ACROSS NRN ARKLAMISS FRIDAY. HAVE FAVORED GFS GIVEN CONTINUED MEAN ENSEMBLE SUPPORT WITH MEAN H5 TROUGH AXIS PLACEMENT JUXTAPOSED TO EC'S LONG RANGE H5 OMEGA BLOCK PATTERN. HIGHS FRI/SAT LOOK TO RANGE FROM NEAR 70 NORTH TO MID 70S SOUTH WITH A SLIGHT WARM UP INTO SUNDAY WITH PROGGED AMPLE SUNSHINE POST FROPA. /ALLEN/ && .AVIATION...THE CONVECTION ACROSS THE AREA THIS MORNING STABILIZED THE AIRMASS BUT ADDITIONAL ACTIVITY WILL BE POSSIBLE ALONG A COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. EXPECT VFR CONDITIONS OUTSIDE OF ANY TSTM ACTIVITY. THE COLD FRONT WILL PASS THROUGH THE ENTIRE AREA BY DAYBREAK MONDAY AND EXPECT VFR CONDITIONS WILL PREVAIL FOR THE ENTIRE AREA THROUGH MONDAY NIGHT AS HIGH PRESSURE AND DRIER AIR BRINGS CLEAR SKIES. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 79 49 78 / 23 0 0 5 MERIDIAN 59 80 45 77 / 23 0 0 3 VICKSBURG 53 80 46 78 / 27 0 0 5 HATTIESBURG 65 82 49 79 / 22 0 0 11 NATCHEZ 57 78 49 77 / 24 0 0 5 GREENVILLE 52 77 50 79 / 30 0 0 3 GREENWOOD 51 77 47 79 / 31 0 0 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/22/ALLEN
Hazardous weather outlook, Oct 14, 2:24 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT SUN OCT 14 2012 ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034>036-040-041- 151930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 224 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAYTIME HEATING AND MOIST AIR AHEAD OF AN APPROACHING COLD FRONT WILL SUPPORT THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS. ALSO...A TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ016-023>026-MSZ029>033-037>039-042>066-072>074-151930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 224 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Oct 14, 5:38 PM CDT, 1 hour 29 minutes before
ARZ075-LAZ007>009-MSZ019-034-040-142335-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
538 PM CDT SUN OCT 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT SUN OCT 14 2012
...BROKEN BAND OF GUSTY STORMS FORMING ALONG COLD FRONT...
A BROKEN BAND OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF WINTERVILLE
TO LAKE VILLAGE TO 7 MILES WEST OF BASTROP AT 536 PM CDT...MOVING
EAST AT 20 MPH.
BRIEF HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THESE STORMS AS THEY MOVE WITH THE COLD FRONT
CROSSING THE DELTA THIS EVENING.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHERN SUNFLOWER...WASHINGTON
AND CHICOT COUNTIES...AND WEST CARROLL...NORTHERN EAST CARROLL AND
NORTHERN MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3285 9207 3301 9183 3301 9146 3325 9146
3353 9105 3352 9047 3270 9137 3275 9207
TIME...MOT...LOC 2236Z 275DEG 17KT 3352 9100 3281 9201
40Special weather statement, Oct 14, 7:07 PM CDT, 0 minutes before
MSZ030-031-150105-
LOWNDES MS-CLAY MS-
707 PM CDT SUN OCT 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN OCT 14 2012
...ISOLATED STRONG STORM PASSING NEAR WEST POINT...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WEST POINT AT 706 PM CDT...MOVING
EAST AT 25 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD COLUMBUS AIR BASE
BEFORE 800 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CLAY AND NORTHEASTERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3360 8826 3351 8864 3368 8879 3371 8871
3368 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0006Z 253DEG 24KT 3362 8865
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:07 PM CDT | Special Weather Statement | JAN | Neshoba | 58 min |
| Oct 14, 8:10 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 60 min |
| Oct 14, 8:59 PM CDT | Special Weather Statement | JAN | Choctaw, Holmes, Webster, Yazoo | 46 min |
| Oct 14, 9:37 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Claiborne, Clay, Hinds, Madison and 3 more | 48 min |
| Oct 14, 9:42 PM CDT | Special Weather Statement | JAN | Noxubee | 28 min |
| Oct 14, 9:47 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Oct 14, 10:17 PM CDT | Special Weather Statement | JAN | Attala, Hinds, Leake, Lowndes, Madison, Oktibbeha and 2 more | 58 min |
| Oct 14, 10:44 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Oct 14, 10:49 PM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Oct 14, 10:50 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Oct 14, 11:29 PM CDT | Special Weather Statement | JAN | Lawrence | 46 min |
| Oct 14, 10:22 PM CDT | Special Weather Statement | JAN | Concordia | 33 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.